Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 1, NWS Jackson, MS

January 3, 20154 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 3, 2015, 1:23 PM CST for 4 counties in Mississippi. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 3, 2015, 1:23 PM CST (19:23 UTC)
Expired
Jan 3, 2015, 2:30 PM CST
In force
67 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Jefferson Davis County, MS, Lawrence County, MS, Lincoln County, MS, Marion County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 94 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 3, 2:05 PM CSTTORNADO 0S Oak Vale, MSBRIEF TORNADO TOUCHDOWN WAS OBSERVED BY MULTIPLE TRAINED SPOTTERS NEAR THE OAK VALE COMMUNITY. NO NOTABLE DAMAGE WAS IDENTIFIED. ESTIMATED MAX WIND 70 MPH...PATH LENGTH 100 YARDS...PATH WIDTH 50 YARDS.
Jan 3, 2:05 PM CSTTORNADOOak Vale, MSCOUPLE OF SPOTTER AND HAM REPORTS OF A TORNADO ON THE GROUND NEAR OAK VALE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 3, 11:04 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 92 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 353 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
92 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
353 m²/s²
0-3 km storm-relative helicity
556 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

610 
WUUS54 KJAN 031923
SVRJAN
MSC065-077-085-091-032030-
/O.NEW.KJAN.SV.W.0001.150103T1923Z-150103T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
123 PM CST SAT JAN 3 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  EASTERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  NORTHWESTERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 230 PM CST

* AT 124 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
  MCCOMB...AND MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RUTH AROUND 130 PM CST.
  JAYESS AROUND 135 PM CST.
  TOPEKA AROUND 140 PM CST.
  ROBINWOOD AROUND 145 PM CST.
  MONTICELLO AND ARM AROUND 150 PM CST.
  PROGRESS AROUND 155 PM CST.

OTHER LOCATIONS IN THE WARNING INCLUDE SILVER CREEK AND NEW HEBRON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3132 9005 3133 9008 3134 9011 3134 9039
      3135 9040 3172 9023 3177 8976 3170 8977
      3145 8985 3130 9001 3128 9004
TIME...MOT...LOC 1924Z 216DEG 50KT 3125 9030

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

AEG
1 follow-up statement
007 
WWUS54 KJAN 031941
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
141 PM CST SAT JAN 3 2015

MSC085-031951-
/O.CAN.KJAN.SV.W.0001.000000T0000Z-150103T2030Z/
LINCOLN MS-
141 PM CST SAT JAN 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY IS
CANCELLED...

THE THREAT HAS ENDED FOR THE WARNED AREA.

LAT...LON 3177 8976 3174 8976 3170 8977 3155 8982
      3145 8985 3141 8989 3130 9004 3132 9005
      3133 9005 3133 9007 3134 9010 3134 9011
      3134 9024 3135 9024 3145 9024 3174 9003
TIME...MOT...LOC 1941Z 219DEG 48KT 3138 9016

$$

MSC065-077-091-032030-
/O.CON.KJAN.SV.W.0001.000000T0000Z-150103T2030Z/
MARION MS-LAWRENCE MS-JEFFERSON DAVIS MS-
141 PM CST SAT JAN 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
JEFFERSON DAVIS...LAWRENCE AND NORTHWESTERN MARION COUNTIES UNTIL 230
PM CST...

AT 141 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR JAYESS...AND
MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROBINWOOD AND TILTON AROUND 150 PM CST.
  ARM AND MONTICELLO AROUND 155 PM CST.
  PROGRESS AROUND 200 PM CST.
  PRENTISS AROUND 205 PM CST.
  HEBRON AROUND 210 PM CST.
  CLEM AROUND 215 PM CST.

OTHER LOCATIONS IN THE WARNING INCLUDE SILVER CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3177 8976 3174 8976 3170 8977 3155 8982
      3145 8985 3141 8989 3130 9004 3132 9005
      3133 9005 3133 9007 3134 9010 3134 9011
      3134 9024 3135 9024 3145 9024 3174 9003
TIME...MOT...LOC 1941Z 219DEG 48KT 3138 9016

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$
BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 11:04 AM CST, 2 hours 19 minutes earlier.

Area forecast discussion, Jan 3, 11:04 AM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1104 AM CST SAT JAN 3 2015

.UPDATE...

THE PRIMARY ADJUSTMENT TO THE FORECAST THIS MORNING INCLUDES SHIFTING
THE SEVERE WEATHER RISK MORE INTO CENTRAL/ERN MS WHERE THE ELEVATED
THREAT FOR TORNADOES/DAMAGING WINDS/HAIL CONTINUES. THE FORECAST IS
GENERALLY ON TRACK WITH A RISK FOR FLASH FLOODING CONTINUING OVER
MOST OF THE AREA...AND ALL ELSE IS GENERALLY ON TRACK.

A STRONG SHORTWAVE TROUGH OVER THE SOUTHERN PLAINS WILL LIFT
NORTHEAST TODAY WITH MODEST HEIGHT FALLS APPROACH THE AREA THIS
AFTERNOON. THE INCREASED FORCING WILL HELP TO REINVIGORATE CONVECTIVE
COMPLEX CURRENTLY MOVING TOWARD THE NATCHEZ TRACE CORRIDOR AND
GUIDANCE BRINGS INTO ERN MS BY LATE THIS AFTN. THE BIG CONCERN
IS GREATER DESTABILIZATION TAKING PLACE OVER SE LA/SRN MS WITH
EFFECTIVE LOW LEVEL SHEAR/SRH (200+ M2/S2) AND SFC-BASED INSTABILITY
ON THE INCREASE THERE...WE CONTINUE TO BE CONFIDENT IN THE SEVERE
WEATHER POTENTIAL AND ELEVATED THREAT AREA GENERALLY ALONG AND SE OF
THE NATCHEZ TRACE CORRIDOR AS INTENSIFYING CONVECTION INTERACTS WITH
THE IMPROVING ENVIRONMENT WITH LATEST HRRR GUIDANCE SHOWING MID/
UPPER 60S DEWPOINTS UP TO THE GOLDEN TRIANGLE AREA BY EARLY/MID AFTN.

THE LATEST NEAR TERM GUIDANCE INDICATES THAT BROKEN LINEAR CONVECTIVE
SYSTEM MAY SOLIDIFY IN VICINITY OF CURRENT COLD POOL OVER WRN/CENTRL MS
AND GRADUALLY MOVE INTO ERN MS BY EARLY EVNG. AS THE SYSTEM SLOWS
DOWN...EXPECT POTENTIAL FOR INCREASING FLASH FLOOD THREAT WITH
INTENSE RAINFALL RATES PRODUCING LOCALIZED AREAS OF 3 TO 5 INCHES OVER
WET GROUND. /EC/

&&

.AVIATION...A MIX OF CLOUDS AND CONVECTION WILL RESULT IN MAINLY
MVFR/IFR FLIGHT CATEGORIES AT TAF SITES ACROSS THE AREA TODAY INTO
TONIGHT.  SOME STORMS COULD BE SEVERE THIS AFTERNOON INTO THIS
EVENING...ESPECIALLY ACROSS CENTRAL...SOUTH...AND EAST MISSISSIPPI
(KHKS...KJAN...KGTR...KMEI...& KHBG)...AND CAPABLE OF PRODUCING
DAMAGING WINDS...LARGE HAIL...AND SOME TORNADOES.  WHILE SOME LIGHT
RAIN WILL LINGER ACROSS THE AREA OVERNIGHT INTO EARLY SUNDAY
MORNING...ESPECIALLY IN THE EAST...THE HEAVIEST CONVECTION SHOULD BE
EXITING EAST AND SOUTHEAST MISSISSIPPI BETWEEN 01-03Z THIS EVENING.
WINDS TODAY WILL BE GUSTY FROM THE SOUTH...BUT WILL GRADUALLY BECOME
MORE WESTERLY AND EVENTUALLY NORTHWESTERLY IN THE WAKE OF THE COLD
FRONTAL PASSAGE THIS EVENING AND OVERNIGHT. /19/

&&

.PREV DISCUSSION... /ISSUED 400 AM CST SAT JAN 3 2015/

INCREASING RISK FOR SIGNIFICANT ARCTIC OUTBREAK NEXT WEEK...

SHORT TERM...THIS SYSTEM SHOULD MOVE EAST OF AREA BY EARLY MORNING
SUNDAY...AND IN THE WAKE OF IT COLD AIR ADVECTION SHOULD RESULT IN
WIDESPREAD LOW CLOUDS AND SOME PATCHY LIGHT RAIN AND DRIZZLE INTO AT
LEAST EARLY SUNDAY. TEMPS SHOULD BE SOME 20 DEG COOLER SUNDAY THAN
SATURDAY. WITH THE SHORTWAVE PASSING THROUGH THE REGION REGIONAL
CROSS SECTIONS HOLDS ON TO SOME LOW CLOUDS FOR SUNDAY NIGHT. SO HAVE
GENERALLY PARTLY CLOUDY SKIES FOR THAT PERIOD...WHICH WILL HINDER
RADIATIONAL COOLING. SO WENT CLOSER TO A MILDER SOLUTION FOR SUNDAY
NIGHT./17/

LONG TERM...MONDAY THROUGH FRIDAY...THE MAIN FOCUS OF THE LONG TERM
CONTINUES TO BE THE MUCH COLDER AIR THAT IS FORECAST TO AFFECT THE
ARKLAMISS REGION DURING THE MIDDLE OF NEXT WEEK. THE FIRST SHOT OF
ARCTIC AIR WILL ARRIVE BEHIND THIS WEEKENDS STORM SYSTEM. A 1040MB
SURFACE HIGH WILL FILTER INTO THE REGION BEHIND THE FRONT BUT WILL
ONLY GIVE A SHORT...GLANCING BLOW AS THIS SFC HIGH WILL BE
PROGRESSIVE AND MOVE ACROSS THE OHIO VALLEY BY TUESDAY. THIS SHOT OF
COLDER AIR WILL BRING SUBFREEZING LOWS ON MONDAY AND TUESDAY AND
COOLER DAYTIME HIGHS FOR MONDAY. THERE WILL BE A SHORT MODERATION IN
TEMPERATURES ON TUESDAY BEFORE A DRY COLD FRONT MOVES THROUGH THE
REGION. THE AIR BEHIND THIS WILL BE THE COLDEST WE HAVE SEEN YET.
MODELS CONTINUE TO AGREE IN A 1050+ MB SURFACE HIGH DIVING SOUTH
INTO THE CENTRAL PLAINS. THIS WILL SPREAD A COLD AIRMASS DEEP INTO
THE SOUTH WITH SOME POTENTIAL FOR A HARD FREEZE...PARTICULARLY FOR
THE HIGHWAY 82 CORRIDOR. THIS WOULD BRING OVERNIGHT LOWS ON
WEDNESDAY NIGHT INTO THE TEENS AND DAYTIME HIGHS ON THURSDAY NOT
REACHING ABOVE FREEZING. THE REMAINDER OF THE AREA SHOULD SEE LOWS
WEDNESDAY NIGHT IN THE TEENS AND 20S BUT SHOULD GET ENOUGH WARMTH ON
THURSDAY TO REACH INTO THE UPPER 30S/AROUND 40. GIVEN THE TIGHTENED
PRESSURE GRADIENT OVER THE REGION LATER WEDNESDAY INTO EARLY
THURSDAY...THIS WILL CREATE WIND CHILL READINGS INTO THE SINGLE
DIGITS AND LOWER TEENS. OVERALL THIS PATTERN WILL LEAD TO AN
EXTREMELY COLD AND RAW PERIOD AS THE SFC HIGH STICKS AROUND OVER THE
REGION THROUGH THE END OF THE WEEK. /28/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ030-031-033-038-
     039-045-046-051-052-056>058-064>066-072>074.

     FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR MSZ018-019-
     025>029-032-034>037-040>044-047>050-053>055-059>063.

LA...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR LAZ007>009-015-
     016-023>026.

AR...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR ARZ074-075.

&&
Hazardous weather outlook, Jan 3, 10:00 AM CST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1000 AM CST SAT JAN 3 2015

ARZ074-075-LAZ007>009-015-023-024-MSZ018-034-040000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
FRANKLIN LA-CATAHOULA-BOLIVAR-WASHINGTON-
1000 AM CST SAT JAN 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

LAZ016-025-026-MSZ019-025>027-035-040>042-047-053-060-040000-
MADISON LA-TENSAS-CONCORDIA-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-ADAMS-
1000 AM CST SAT JAN 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHWEST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...TODAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY

FLOODING
THREAT...ELEVATED
TIMING...TODAY

THERE IS A LIMITED THREAT FOR SEVERE WEATHER CAPABLE OF PRODUCING
DAMAGING WINDS...LARGE HAIL...AND POSSIBLY TORNADOES OVER THE OUTLOOK
AREA TODAY. THUNDERSTORMS ARE EXPECTED TO MOVE NORTHEAST INTO AND
THROUGH THE AREA THROUGH THE MID AFTERNOON HOURS.

IN ADDITION...INTENSE RAINFALL RATES ASSOCIATED WITH THE STORMS WILL
PRODUCE LOCALIZED AREAS OF FLASH FLOODING. A FLASH FLOOD WATCH IS IN
EFFECT FOR THE OUTLOOK AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

MSZ028-029-032-036-037-043-044-048>050-054>056-059-061>063-040000-
MONTGOMERY-WEBSTER-CHOCTAW-HOLMES-ATTALA-MADISON MS-LEAKE-HINDS-
RANKIN-SCOTT-COPIAH-SIMPSON-SMITH-JEFFERSON-FRANKLIN MS-LINCOLN-
LAWRENCE-
1000 AM CST SAT JAN 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

TORNADOES
THREAT...ELEVATED
TIMING...TODAY

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TODAY

FLOODING
THREAT...ELEVATED
TIMING...TODAY

THERE IS AN ELEVATED THREAT FOR SEVERE WEATHER CAPABLE OF PRODUCING
DAMAGING WINDS...LARGE HAIL...AND TORNADOES OVER THE ENTIRE OUTLOOK
AREA TODAY. THUNDERSTORMS ARE EXPECTED TO MOVE NORTHEAST INTO AND
THROUGH THE OUTLOOK AREA THIS AFTERNOON AND EARLY EVENING.

IN ADDITION...INTENSE RAINFALL RATES ASSOCIATED WITH THE STORMS WILL
PRODUCE LOCALIZED AREAS OF FLASH FLOODING. A FLASH FLOOD WATCH IS
IN EFFECT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

MSZ030-031-033-038-039-045-046-051-052-057-058-064>066-072>074-
040000-
CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-NEWTON-
LAUDERDALE-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-
LAMAR-FORREST-
1000 AM CST SAT JAN 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

TORNADOES
THREAT...ELEVATED
TIMING...TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TODAY THROUGH TONIGHT

FLOODING
THREAT...ELEVATED
TIMING...TODAY THROUGH TONIGHT

THERE IS AN ELEVATED THREAT FOR SEVERE WEATHER CAPABLE OF PRODUCING
DAMAGING WINDS...LARGE HAIL...AND TORNADOES OVER THE OUTLOOK AREA
TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO MOVE NORTHEAST INTO
AND THROUGH THE OUTLOOK AREA FROM MID AFTERNOON THROUGH THIS EVENING.

IN ADDITION...INTENSE RAINFALL RATES ASSOCIATED WITH THE STORMS WILL
PRODUCE LOCALIZED AREAS OF FLASH FLOODING. A FLASH FLOOD WATCH IS IN
EFFECT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

19

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jan 3, 12:41 PM CST, 42 minutes before
LAZ016-025-MSZ040-047-053-031925-
WARREN MS-ISSAQUENA MS-CLAIBORNE MS-TENSAS LA-MADISON LA-
1241 PM CST SAT JAN 3 2015

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1241 PM CST SAT JAN 3 2015

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES SOUTHEAST OF TENDAL TO 5 MILES
SOUTHWEST OF ST. JOSEPH AT 1242 PM CST...MOVING EAST AT 40 MPH.

PEOPLE IN CLAIBORNE...SOUTHERN ISSAQUENA AND WESTERN WARREN
COUNTIES...AND MADISON AND EASTERN TENSAS PARISHES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3254 9123 3257 9106 3259 9113 3263 9104
      3260 9107 3257 9104 3261 9100 3264 9102
      3267 9097 3266 9078 3193 9075 3186 9104
      3187 9126 3181 9126 3186 9132 3178 9139
      3246 9140
TIME...MOT...LOC 1842Z 253DEG 36KT 3238 9128 3188 9128

DHB
Local storm report, Jan 3, 12:46 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1246 PM CST SAT JAN 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     FLOOD            LAKE VILLAGE            33.32N 91.28W
01/03/2015                   CHICOT             AR   EMERGENCY MNGR

            60 PCT OF RURAL ROADS IN CHICOT COUNTY FLOODED

&&

GERARD

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 6:05 AM CSTRiver Flood WarningJANAttala, Holmes8 days
Jan 3, 10:32 AM CSTRiver Flood WarningJANHinds, Warren8 days
Jan 3, 10:41 AM CSTRiver Flood WarningJANNeshoba9 days
Jan 3, 10:41 AM CSTRiver Flood WarningJANLeake10 days
Jan 3, 11:02 AM CSTRiver Flood WarningJANLawrence70 hr
Jan 3, 12:41 PM CSTSpecial Weather StatementJANClaiborne, Warren44 min
Jan 3, 1:42 PM CSTSpecial Weather StatementJANHolmes, Yazoo28 min
Jan 3, 1:47 PM CSTAreal Flood WarningJANBolivar, Carroll, Grenada, Holmes, Issaquena, Leflore and 4 more12 hr
Jan 3, 1:56 PM CSTTornado WarningJANJefferson Davis, Lawrence, Marion37 min
Jan 3, 2:11 PM CSTTornado WarningJANCovington, Jasper, Smith64 min
Jan 3, 2:21 PM CSTFlash Flood WarningJANJefferson Davis, Lawrence114 min
Jan 3, 2:25 PM CSTTornado WarningJANCovington, Simpson35 min
Jan 3, 2:50 PM CSTTornado WarningJANSmith26 min
Jan 3, 2:54 PM CSTTornado WarningJANRankin20 min
Jan 3, 3:05 PM CSTSevere Thunderstorm WarningJANAttala, Choctaw, Montgomery, Winston40 min
Jan 3, 3:08 PM CSTTornado Warning Tornado observedJANJasper, Lauderdale, Newton67 min
Jan 3, 3:15 PM CSTSevere Thunderstorm WarningJANJasper45 min
Jan 3, 3:34 PM CSTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster41 min
Jan 3, 3:37 PM CSTTornado WarningJANJasper17 min
Jan 3, 3:43 PM CSTFlash Flood WarningJANCovington, Jasper, Newton, Scott, Smith6 hr
Jan 3, 3:51 PM CSTTornado WarningJANLauderdale13 min
Jan 3, 4:01 PM CSTSevere Thunderstorm WarningJANKemper, Lauderdale59 min
Jan 3, 4:02 PM CSTTornado WarningJANClay, Lowndes, Oktibbeha43 min
Jan 3, 4:13 PM CSTFlash Flood WarningJANKemper, Lauderdale6 hr
Jan 3, 4:20 PM CSTFlash Flood WarningJANJefferson Davis, Lawrence, Marion3 hr
Jan 3, 4:23 PM CSTTornado WarningJANKemper, Lauderdale24 min
Jan 3, 4:32 PM CSTTornado WarningJANLowndes43 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.